Thunderstorm Wind, Aiken
- When
- July 14, 2:47 PM EST
- Where
- Aiken County, 1.33 mi SE of Jackson
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.306, -81.784
Reported a line down due to trees on a power line.
Widely Scattered showers and thunderstorms developed across the CSRA. One of these storms became severe.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CAE wrote it up.
Widely Scattered showers and thunderstorms developed across the CSRA. One of these storms became severe.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Jul 14, 1:46 PM EST, 1 hour 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 246 PM EDT MON JUL 14 2014 .SYNOPSIS... WEAK HIGH PRESSURE WILL REMAIN OVER THE AREA TODAY. A COLD FRONT NOW CROSSING THE OHIO VALLEY WILL MOVE INTO OUR AREA TUESDAY. THE FRONT WILL INCREASE CHANCES OF SHOWERS AND THUNDERSTORMS TUESDAY THROUGH WEDNESDAY AFTERNOON. THE FRONT WILL STALL TO THE SOUTH ON WEDNESDAY AND LIFT BACK NORTHWARD INTO THE AREA ON FRIDAY PROVIDING ADDITIONAL SHOWERS AND THUNDERSTORMS. && .NEAR TERM /THROUGH TONIGHT/... A RELATIVELY DRY AIR MASS WILL REMAIN OVER MUCH OF THE FORECAST AREA THIS AFTERNOON WITH MAINLY SUNNY SKIES. DEWPOINTS IN THE MID 60S TO AROUND 70. WEAK SURFACE HIGH PRESSURE SOUTH OF THE AREA WITH A LEE SIDE TROUGH OVER THE CAROLINAS. AN UPPER LEVEL TROUGH OVER THE GREAT LAKES WILL DIVE SOUTHWARD INTO THE MS RIVER VALLEY TONIGHT. THIS WILL PUSH A SURFACE THE COLD FRONT THROUGH THE OHIO AND TN VALLEYS TONIGHT. ACROSS OUR FORECAST AREA...AHEAD OF THE APPROACHING SYSTEM...WINDS WILL INCREASE OUT OF THE SOUTHWEST. THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON INTO THE EARLY EVENING. THE AIR MASS IS MODERATELY UNSTABLE WITH WEAK SHEAR. FORECAST SOUNDINGS INDICATE AN INVERTED V SIGNATURE WITH WINDEX VALUES IN THE UPPER 50S. ANY STORM THAT DOES DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND HAIL. THE THREAT OF CONVECTION WILL DIMINISH AFTER SUNSET. HIGH TEMPERATURES THIS AFTERNOON IN THE MID 90S. EXPECT OVERNIGHT LOWS IN THE LOW TO MID 70S. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... MAIN FOCUS OF THE SHORT TERM WILL BE THE UPPER LEVEL TROUGH SWINGING INTO THE EASTERN US ALONG WITH THE COLD FRONT CROSSING THE REGION LATE TUESDAY INTO EARLY WEDNESDAY. SURFACE AND UPPER LOWS WILL BE OVER THE CENTRAL GREAT LAKES TUESDAY WITH THE COLD FRONT MOVING INTO THE UPSTATE DURING THE MORNING AND THE MIDLANDS DURING THE AFTERNOON. MODELS AGREE ON A RAPID MOISTENING DURING THE MIDDAY HOURS WHICH WILL COMBINE WITH INSTABILITY AND PRODUCE INCREASING CHANCES OF SHOWERS AND THUNDERSTORMS THROUGH THE DAY. THERE IS A CHANCE OF SEVERE THUNDERSTORMS WITH THE MAIN CONCERN BEING DAMAGING WIND GUSTS. THE FRONT WILL SLIDE TOWARD THE COAST WEDNESDAY NIGHT WITH SLIGHTLY COOLER AND DRIER AIR MOVING INTO THE REGION DURING THE DAY WEDNESDAY. DAYTIME HIGH TEMPERATURES WILL BE IN THE LOWER 90S TUESDAY WITH UPPER 80S TO AROUND 90 WEDNESDAY. OVERNIGHT LOWS WILL BE IN THE UPPER 60S TO LOWER 70S TUESDAY NIGHT WITH LOWER TO MIDDLE 60S WEDNESDAY NIGHT. && .LONG TERM /THURSDAY THROUGH MONDAY/... MODELS REMAIN IN GOOD AGREEMENT THROUGH THE LONG TERM WITH THE GFS CONTINUING TO BE SLIGHTLY MORE AGGRESSIVE WITH THE NEXT DISTURBANCE OVER THE WEEKEND. REMAINS OF THE COLD FRONT WILL REMAIN STALLED ACROSS NORTHERN FL ON THURSDAY AS A SHORT WAVE TRACKS THROUGH THE SOUTHERN PLAINS AND INTO THE GULF STATES. AS THE DISTURBANCE MOVES THROUGH THE GULF COAST ON FRIDAY THE FRONTAL REMAINS WILL BEGIN SLIDING NORTHWARD. THIS WILL PUSH INCREASING MOISTURE AND INSTABILITY BACK INTO THE FORECAST AREA WITH CHANCES OF SHOWERS AND THUNDERSTORMS INCREASING. THE DISTURBANCE WILL MOVE INTO THE FORECAST AREA FRIDAY NIGHT WITH THE SURFACE BOUNDARY STALLING ACROSS THE AREA FOR SATURDAY THROUGH MONDAY. THIS WILL CONTINUE THE CHANCES OF SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. TEMPERATURES THROUGH THE LONG TERM WILL BE SLIGHTLY BELOW TO NEAR NORMAL. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... MAINLY VFR CONDITIONS THROUGH THE TAF PERIOD. ISOLATED STORMS DEVELOPING THIS AFTERNOON INTO THE EVENING. LOW CONFIDENCE IN LOCATION AND TIMING GIVEN COVERAGE. HAVE INCLUDED VCSH IN TAFS. WINDS FROM THE SOUTHWEST AROUND 10 MPH THIS AFTERNOON. A LOW LEVEL JET TONIGHT SHOULD PRECLUDE FOG DEVELOPMENT BUT MAY FAVOR STRATUS. NONE OF THE GUIDANCE INDICATED STRATUS OVERNIGHT...SO WILL NOW INCLUDE. SHOULD SEE CONVECTION DEVELOPING AROUND THE END OF THE TAF PERIOD AS A COLD FRONT APPROACHES THE AREA. WILL NOT INCLUDE CONVECTION FOR TUESDAY GIVEN UNCERTAINTY. EXPECT MOST OF THE ACTIVITY AFTER THE TAF PERIOD. .EXTENDED AVIATION OUTLOOK....WIDESPREAD THUNDERSTORMS EXPECTED TUESDAY AFTERNOON INTO WEDNESDAY AS A COLD FRONT MOVES INTO THE REGION. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 316 AM EDT MON JUL 14 2014 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-150730- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 316 AM EDT MON JUL 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A COLD FRONT WILL MOVE THROUGH TUESDAY AND TUESDAY NIGHT PRODUCING THUNDERSTORM ACTIVITY...SOME OF WHICH COULD BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The Columbia radar (KCAE), 94 km away, was scanning. The volume nearest the first event began at 19:47 UTC.
1 thunderstorm wind. Local standard time, as filed.
Reported a line down due to trees on a power line.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Carolina in 2014Every state in 2014This day in weather historyWarnings in South Carolina, July 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 520586.